4Ts score

Haematology

Also known as: 4T-Score (HIT) · 4T skoru (HIT) · 4Ts score for heparin-induced thrombocytopenia (HIT)

What it is for

Clinical pretest probability score for heparin-induced thrombocytopenia (HIT); four items each score 0–2 (total 0–8).

Classification

CategoryDescription
Thrombocytopenia2: platelet fall >50% and nadir ≥20 ×10⁹/L; 1: fall 30–50% or nadir 10–19 ×10⁹/L; 0: fall <30% or nadir <10 ×10⁹/L.
Timing of the fall2: clear onset on days 5–10, or within 1 day with heparin exposure in the past 30 days; 1: consistent with days 5–10 but not clear (e.g. missing counts), onset after day 10, or within 1 day with exposure 30–100 days ago; 0: fall within 4 days without recent exposure.
Thrombosis or other sequelae2: new proven thrombosis, skin necrosis at heparin injection sites, or acute systemic reaction after an intravenous heparin bolus; 1: progressive or recurrent thrombosis, non-necrotising (erythematous) skin lesions, or suspected but unproven thrombosis; 0: none.
Other causes of thrombocytopenia2: none apparent; 1: possible; 0: definite.
Interpretation0–3 low, 4–5 intermediate, 6–8 high pretest probability of HIT.

Source

Evaluation of pretest clinical score (4 T's) for the diagnosis of heparin-induced thrombocytopenia in two clinical settings

J Thromb Haemost 2006;4:759–765 (Lo GK et al.)

DOI: 10.1111/j.1538-7836.2006.01787.x

PMID: 16634744

Edition
Lo et al. 2006 (pretest probability score for HIT)
Checked on

Open the original source →

Summary of the published classification in our own words. Not a substitute for the original publication.

A question about this classification?

Medelix answers clinical questions from guidelines and studies – every statement with its source.

← All classifications